Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 146, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 13, 2002, 6:25 PM CDT for Sevier County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2002, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 13, 2002, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sevier County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WUUS54 KSHV 132325 SVRSHV ARC133-140000- /NEW.KSHV.SV.W.0279.132324-140000/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 624 PM CDT TUE AUG 13 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 700 PM CDT * AT 624 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BEN LOMOND...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES SOUTHEAST OF BEN LOMOND AT 635 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 700 PM CDT. LAT...LON 3386 9423 3379 9402 3380 9400 3394 9411
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:30 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 13, 1:30 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT TUE AUG 13 2002 BETTER SHOWER/THUNDERSTORM COVERAGE THIS AFTERNOON COMPARED TO MONDAY ACROSS THE REGION WITH SCATTERED ACTIVITY MAINLY ALONG AND SOUTH OF I-20 CORRIDOR. CLOUD COVER HAS HAMPERED HEATING SOMEWHAT ACROSS THE REGION BUT WITH UNCAPPED ATMOSPHERE AND PLENTIFUL MOISTURE... CONVERGENCE ALONG MID LEVEL SHEAR AXIS WERE ALL THAT WAS NEEDED. THIS ACTIVITY SHOULD WEAKEN SOMEWHAT TONIGHT BUT MAY NOT GO AWAY ENTIRELY AS UPSTREAM SYSTEM BEGINS TO DROP OUT OF OKLAHOMA. MORE COMPLEX SYSTEM UPSTREAM AND THERE HAVE BEEN A FEW CHANGES IN 12Z MODEL RUNS WHICH WILL AFFECT THIS FORECAST SOMEWHAT. COLD FRONT APPEARS TO BE SOMEWHERE ACROSS CNTRL OK EXTENDING INTO NW AR WITH GOOD OUTFLOW BOUNDARY ACROSS S OK. CONVECTION FOR THE MOST PART HAS BEEN NORTH OF THE COLD FRONT WITH ISENTROPIC LIFT PATTERN PRODUCING ELEVATED CONVECTION. IN THE LAST HOUR...BEGINNING TO SEE SOME TOWERS ON VIS IMAGERY IN WARM SECTOR AHEAD OF FRONT NEAR OUTFLOW BOUNDARY. STRONG CAPPING INVERSION IN PLACE TO OUR WEST SHOULD PROHIBIT STRONG THUNDERSTORMS UNTIL JET DYNAMICS ENTER THE PICTURE LATER THIS EVENING/ TONIGHT. AGREE WITH SPC THAT SEVERE THREAT WILL LIKELY REMAIN ACROSS OUR EXTREME NORTHWEST THIRD TONIGHT AND SHOULD DIMINISH LATE AS DEPICTED IN DEEP LAYER SHEAR PROFILE ALONG MID RED RIVER VALLEY OVERNIGHT. NEVERTHELESS...WILL KEEP SEVERE/HEAVY RAINFALL WORDING NORTHWEST OF I-30 CORRIDOR OVERNIGHT AS SCATTERED STORMS MAY ORGANIZE INTO MCS AND TRAIN ACROSS THIS REGION LATE. MODELS WANTING TO DISSIPATE REMNANT ACTIVITY QUICKLY ON WEDNESDAY BUT WILL NOT WORD AS SUCH WITH THE COLD FRONT EXPECTED TO PULL UP STATIONARY NORTH OF REGION. RIGHT REAR ENTRANCE REGION OF JET DOES LIFT OUT OVERNIGHT HOWEVER. HAVE GENERALLY EXCEPTED MAV MOS TEMPS THROUGH THE PERIOD AS EXPERIMENTAL ETA TEMPS LOOK TO WARM. WILL KEEP EXTENDED UNTOUCHED THROUGH FIRST OF NEXT WEEK AS A CONTINUED ONSHORE GULF FLOW WILL KEEP MAKE ISOLATED AFTERNOON ACTIVITY A GOOD BET ACROSS THE SOUTH AND EAST. PRELIMINARY NUMBERS TO FOLLOW...13. SHV 74/87/72/92 4522 MLU 74/87/72/91 4523 TXK 72/88/72/93 6522 TYR 72/88/73/93 4522 LFK 73/88/72/92 4523 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.